Back to all discussions

Will I lose all my hair?

Taking methotrexate and losing my hair.

  1. Hi hss12061. Sorry you are having these hair loss issues. You certainly are not alone in dealing with this methotrexate side effect. In fact, just a few days ago there was a Q&A discussion about hair loss which you can find here: https://rheumatoidarthritis.net/q-and-a/hair-loss-treatments/. It includes several links to articles from our archive that may be helpful. Best, Richard (RheumatoidArthritis.net Team)

    1. I lost most of the hair on the top of my head by the time I was 28. It stinks, certainly, but there are some things you can do. Biotin/DHT blocking shampoo helps a little, depending on how much your body responds to it. Keep on keepin’ on, DPM

      1. In addition to the great information from Richard and Daniel, I also wanted to give my personal experience.

        When I first started with Methotrexate my hair thinned and my left eye lashes fell out. With help from my doctor I switched to the active form of Folic Acid (Leucovorin Calcium) and switched the time of my supplement and injection. I take the LC 12 hours before the injection.

        I would definitely recommend speaking to your doctor and finding out if there is a way to lessen the side effect.

        All the best, Monica

        or create an account to reply.